New Cancer opponent!

FormerMember
FormerMember
  • 1 reply
  • 8 subscribers
  • 2265 views

Hello, my name is Maya, 42 and I have recently been diagnosed with CDIS - Ductal carcinoma in Situ with high grade, fast growing cells.

Had a lumpectomy 2 weeks ago and found out it was cancer last week.

I am due to start Radiotherapy and I am considering not to do it, mostly because of the side effects which worry me immensely.

Also worried about the Anti-Hormone therapy which I might be prescribed and I am planning on refusing.

- Can anyone please describe their experience with both treatments?

I am considering alternative ways like raw diets and intermittent fasting etc - still researching though...

Thank you all, any information will be greatly appreciated.

Maya x

  • Hi

    Welcome to the Macmillan community - although by the same token I'm sorry you find yourself here with us.

    Firstly, there is a breast cancer group which is the most active one on the site which you might want to join as you will find lots of ladies in a similar position to you. Click the green link and join us over there Slight smile

    I had similar diagnosis as you.  I had DCIS 2 areas of 5.4cm overall, grade 3 (ER-), but I also had a 15mm Invasive ductal carcinoma (tumour) grade 2 ER+.  So after my lumpectomy, I had radiotherapy and hormone treatment.

    Like you I was concerned about the preventative treatments and I asked my oncologist whose reply was "I can't make you do it" and that was the sum total of his help and conversation!  

    The radiotherapy I had was on my left breast so I was concerned about heart issues, especially as due to a fixed right elbow they couldn't use the breath technique on me.  However, apart from some blistering under my breast at the end of radiotherapy, I have had ABSOLUTELY NO SIDE EFFECTS from radio.  I was more worried about the oestrogen tablets than radiotherapy though.  I was prescribed Anastrozole and after that conversation with the oncologist, I thought I'd try them out and see how I got on.  As it is, I don't have any issues with them!  I take mine first thing in the morning with a pint of water. I've had one brand which did cause aches and pains so I now have "Accord brand only" on my prescription slip as I know 100% the other brand caused the issues as I tested them out twice and within a day the aches started. The tablets have different coatings. 

    There is a post on the breast group which was started by a lady a few years ago who didn't want the "cut and burn" treatment for her cancer which hadn't spread, so would have been a lumpectomy and radio.  She posted regularly on treatments she was trying for quite a few years. She resorted to taking the ER+ tablets, then I saw posts where it had spread, she had chemo and finally recently I have seen that she has passed away.  I do wonder if she'd had the 'cut and burn' at the start what a different story it might have been. I am 2 years down the line and after 5 months, I'd 'been and done it' if you get what I mean, whereas this lady was constantly seeing doctors and having alternative treatments for years after her initial diagnosis which was was only stage 1 on diagnosis, to the end where she lost her life. 

    You have had the 'cut' bit of your treatment which she didn't want, but to my mind the doctors see this millions of times and surely they know best? The DCIS has been removed, the rest of your treatment is to prevent it coming back.  You have to decide if you want to reduce the risk of it coming back.

    I have changed my diet considerably since having breast cancer - as well as the prescribed treatments - I drink green tea, eat lots of vegetables and I avoid processed food and cows milk as I believe that cows being fed oestrogen can't be that good for oestrogen positive cancer! (I was veggie before, but lived on processed food rather than much in the way of vegetables) and I only have wine at the weekends - I used to have wine during the week as well. Sensible eating, sensible drinking and regular exercise is better than risking other problems with your body which might occur with 'faddy diets', I would suggest. 

    Kindest wishes,

    Community Champion Badge